Alert archive / Oklahoma / Flash Flood Warnings in 2019
Flash Flood Warning 80, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 10, 2019, 4:33 PM CDT for Latimer County, Pittsburg County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2019, 4:33 PM CDT (21:33 UTC)
- Expired
- Jul 10, 2019, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Latimer County, OK, Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 117 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 909 J/kg
- Mixed-layer CIN
- -232 J/kg
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231 WGUS54 KTSA 102133 FFWTSA OKC077-121-110030- /O.NEW.KTSA.FF.W.0080.190710T2133Z-190711T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Tulsa OK 433 PM CDT Wed Jul 10 2019 The National Weather Service in Tulsa has issued a * Flash Flood Warning for... Southwestern Latimer County in southeastern Oklahoma... Southeastern Pittsburg County in southeastern Oklahoma... * Until 730 PM CDT. * At 431 PM CDT, Doppler radar indicated thunderstorms producing heavy rain over southeast Pittsburg and southwest Latimer Counties. Rainfall amounts of 2 to 3 inches is estimated to have occurred. Flash flooding is expected. * Some locations that may experience flooding include... Hartshorne... Higgins... Yanush... Additional rainfall amounts of one to two inches are possible in the warned area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3468 9568 3485 9557 3485 9520 3468 9519 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 4:20 PM CDT, 13 minutes earlier.
Area forecast discussion, Jul 10, 4:20 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
420 PM CDT Wed Jul 10 2019
.DISCUSSION...
Line of convection currently across Southeast Oklahoma and
Northwest Arkansas is expected to continue to push southward
across the CWA as the associated gust front continues to drop
south through the region. Ahead of the boundary...hot and humid
conditions combined with steep low level lapse rates and large
amounts of surface instability will allow for the potential for
locally damaging wind gusts to be possible with the convection.
Behind the convection...rain cooled air had dropped temps back
into the 70s/80s which had ended the threat for heat advisory
criteria. Thus...have cancelled the advisory north of a line from
McAlester to Poteau. As the line of storms continue to push
southward the remaining heat advisory will likely continue to be
trimmed southward.
The main cold front...currently just northwest of the CWA is
forecast to push into Northeast Oklahoma over the next few hours.
Some instability remained across Northeast Oklahoma which could
allow for a few isolated showers and storms to develop along the
front as it moves into Northeast Oklahoma. This additional
activity looks to be short lived and dissipate by mid evening.
Behind the frontal boundary...a drier airmass is forecast to
filter into the region with dewpoints back in the 60s possible
for parts of Northeast Oklahoma into far Northwest Arkansas. These
conditions will help low temperatures to fall into the upper 60s
to mid 70s from north to south by early Thursday morning.
The drier airmass is progged to continue to spread through the
region Thursday with high temperatures in the upper 80s/lower 90s
forecast from north to south. These conditions should continue
Friday as well before a ridge of high pressure moves back over the
region. Conditions for the weekend look to be closer to the
seasonal average.
In the extended forecast...latest model solutions continue to
indicate the tropical system currently over the Northern Gulf of
Mexico to lift into the Southern Plains and approach the CWA
Sunday through Monday night. There remains much uncertainty with
where this system makes landfall and the track it takes into the
Southern Plains. Have sided closer to the ECMWF for this forecast
with the low lifting into Western Arkansas Monday morning and
exiting by Tuesday morning. In response...have continued with
chance pops across the eastern half of the CWA for this time
period. The greater lightning potential could be ahead of the main
system with lesser potential underneath the low as it moves
through the CWA. Heavy rainfall also will be possible with this
system with the greater potential across Southeast Oklahoma into
Western Arkansas. Depending on the exact track of this system will
decide where the heavy rain axis sets up. Continue to monitor
latest forecasts as the potential for heavy rainfall as well as
flash/river flooding could become possible Sunday through Tuesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 90 67 90 / 20 0 0 0
FSM 75 93 69 92 / 20 0 0 0
MLC 74 91 67 90 / 10 0 0 0
BVO 69 88 63 89 / 20 0 0 0
FYV 69 88 62 87 / 10 0 0 0
BYV 68 88 64 88 / 20 0 0 0
MKO 72 89 65 89 / 10 0 0 0
MIO 69 88 63 88 / 20 0 0 0
F10 72 89 65 89 / 10 0 0 0
HHW 75 93 70 92 / 30 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053-073-075-
076.
AR...None.
&&
SHORT TERM...05
LONG TERM....20Hazardous weather outlook, Jul 10, 12:52 PM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1252 PM CDT Wed Jul 10 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1252 PM CDT Wed Jul 10 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Elevated. AREA...Eastern Oklahoma and west-central Arkansas. ONSET...Ongoing. DISCUSSION... Scattered thunderstorms will continue to track south and southeast across eastern Oklahoma and northwest Arkansas this afternoon. A few strong to severe thunderstorms will be possible with damaging winds being the primary threat. Locally heavy rainfall will be possible as well. The threat will diminish by early evening. Outside of the thunderstorm activity, dangerous heat and humidity will continue this afternoon with heat indices in the 105 to 110 degree range. A heat advisory is in effect for eastern Oklahoma and west-central Arkansas through 8 PM this evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY THROUGH SUNDAY...No Hazards. MONDAY AND TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... A developing tropical system currently in the northern Gulf of Mexico will approach the upper Texas or Louisiana coast this weekend. This system is forecast to lift north, potentially impacting portions of the area Monday into Tuesday. Although the exact track is still uncertain, very heavy rainfall is expected along and east of the low track. At this time, the best chance for rainfall is across far southeast Oklahoma and northwest Arkansas. EMERGENCY MANAGEMENT PLANNING STATEMENT... Persons should continue to monitor the latest forecast into early next week concerning the eventual track of the tropical system and any potential heavy rainfall threat. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jul 10, 3:40 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
340 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 1 S EUFAULA 35.27N 95.58W
07/10/2019 M72 MPH MCINTOSH OK BROADCAST MEDIA
BROADCAST MEDIA REPORTS A GUST OF 72MPH OVER LAKE EUFAULA
ON HWY 9.
&&
TDSSpecial weather statement, Jul 10, 3:45 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
345 PM CDT Wed Jul 10 2019
OKZ049-073-075-076-102130-
Pittsburg OK-Latimer OK-Pushmataha OK-Le Flore OK-
345 PM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PUSHMATAHA...SOUTHERN
LATIMER...SOUTHERN LE FLORE AND SOUTHERN PITTSBURG COUNTIES UNTIL 430
PM CDT...
At 345 PM CDT, the leading edge of strong thunderstorm winds were
located along a line extending from 6 miles southwest of Morgan
Springs to 8 miles south of Lake Wister State Park to 5 miles west
of Bengal to 3 miles northeast of Haywood. Movement was southeast at
35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms and
will occur well ahead of the rain.
Locations in or near the path include...
Mcalester... Wilburton...
Clayton... Heavener...
Hartshorne... Krebs...
Talihina... Savanna...
Alderson... Albion...
Octavia... Talimena State Park...
Higgins... Tuskahoma...
Big Cedar... Kiamichi...
Whitesboro... Damon...
Bengal... Yanush...
LAT...LON 3461 9579 3495 9595 3491 9518 3486 9480
3492 9445 3462 9446 3451 9447 3451 9493
TIME...MOT...LOC 2045Z 333DEG 29KT 3485 9443 3481 9476 3485 9515 3492
9591Local storm report, Jul 10, 4:14 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND DMG 1 W ALMA 35.48N 94.24W
07/10/2019 CRAWFORD AR LAW ENFORCEMENT
MULTIPLE POWERLINES DOWN ON ALMA HIGHWAY NEAR KIBLER
&&
TDSLocal storm report, Jul 10, 4:17 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
417 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND DMG 5 S FORT SMITH 35.31N 94.40W
07/10/2019 SEBASTIAN AR LAW ENFORCEMENT
POWERLINE DOWN ON SOUTH 28TH PLACE
&&
TDSLocal storm report, Jul 10, 4:20 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
420 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG 3 ESE FORT SMITH 35.37N 94.35W
07/10/2019 SEBASTIAN AR BROADCAST MEDIA
TREE FELL AND BLOCKED THE ROAD AT 7213 SOUTH T STREET.
TIME ESTIMATED FROM RADAR
&&
TDSLocal storm report, Jul 10, 4:24 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
424 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM TSTM WND DMG 1 S FORT SMITH 35.37N 94.40W
07/10/2019 SEBASTIAN AR BROADCAST MEDIA
A TREE FELL ON DODSON AVE BETWEEN OLD GREENDWOOD ROAD AND
SOUTH GREENWOOD ROAD
&&
TDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 11:02 AM CDT | Special Weather Statement | TSA | Nowata, Washington | 58 min |
| Jul 10, 11:20 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 22 min |
| Jul 10, 11:34 AM CDT | Special Weather Statement | TSA | Craig, Nowata, Osage, Ottawa, Washington | 41 min |
| Jul 10, 12:00 PM CDT | Special Weather Statement | TSA | Craig, Mayes, Osage, Ottawa, Rogers | 45 min |
| Jul 10, 12:34 PM CDT | Special Weather Statement | TSA | Cherokee, Creek, Delaware, Mayes, Rogers, Tulsa and 1 more | 41 min |
| Jul 10, 1:11 PM CDT | Special Weather Statement | TSA | Adair, Cherokee, Creek, Muskogee, Okmulgee, Wagoner | 49 min |
| Jul 10, 1:45 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee, Tulsa | 45 min |
| Jul 10, 1:58 PM CDT | Special Weather Statement | TSA | Muskogee, Okfuskee, Okmulgee, Sequoyah | 47 min |
| Jul 10, 2:08 PM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 112 min |
| Jul 10, 2:19 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 26 min |
| Jul 10, 2:36 PM CDT | Special Weather Statement | TSA | Haskell, McIntosh, Sequoyah | 39 min |
| Jul 10, 2:39 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 36 min |
| Jul 10, 3:14 PM CDT | Special Weather Statement | TSA | Haskell | 31 min |
| Jul 10, 3:39 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, McIntosh, Pittsburg | 36 min |
| Jul 10, 3:45 PM CDT | Special Weather Statement | TSA | Latimer, Pittsburg | 45 min |
| Jul 10, 4:00 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 45 min |
| Jul 10, 4:13 PM CDT | Areal Flood Advisory | TSA | Latimer, Pittsburg | 2 hr |
| Jul 10, 4:39 PM CDT | Special Weather Statement | TSA | Pushmataha | 51 min |
| Jul 10, 4:48 PM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pushmataha | 3 hr |
| Jul 10, 5:02 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 43 min |
| Jul 10, 5:27 PM CDT | Special Weather Statement | TSA | Choctaw | 48 min |
| Jul 10, 5:36 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 39 min |
| Jul 10, 5:42 PM CDT | Areal Flood Advisory | TSA | Choctaw, Pushmataha | 4 hr |
| Jul 10, 6:15 PM CDT | Special Weather Statement | TSA | Choctaw | 30 min |
Nearby
Flash Flood Warnings in Oklahoma, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.